Hail, Stonewall
- When
- May 15, 6:25 PM CST to 6:28 PM CST
- Where
- Stonewall County, Aspermont
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.150, -100.233
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 15, 5:50 PM CST, 35 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT THU MAY 15 2003
DAY ONE UPDATE...
VERY SHARP DRY LINE NOW EVIDENT NORTH-NORTHWEST TO SOUTH-SOUTHEAST
FROM EARTH TO JUST WEST OF LUBBOCK AND JUST EAST OF TAHOKA.
EXPLOSIVE DEVELOPMENT APPEARS TO BE OCCURRING IN A FEW AREAS EAST OF
THE DRY LINE IN THE STRONG CONVERGENCE...NOTABLY JUST SOUTH OF LBB
WARNING AREA HEADING TOWARDS KENT AND STONEWALL COUNTIES. WE ARE
ALSO WATCHING NEW GROWTH OVER CENTRAL SOUTH PLAINS AND INTO THE
ROLLING PLAINS. THE SPC HAS JUST ISSUED TORNADO 385 WHICH REPLACED
WATCH NUMBER 383. ZONES HAVE BEEN UPDATED TO REFLECT THIS.
MCQUEEN/05
.LBB......TORNADO WATCH 385 TIL MIDNIGHT CDT FOR
TX022>026-029>032-035>038-041>044.
WIND ADVISORY UNTIL 1000 PM CDT FOR TX021-022-027-028-
033-034-039-040.TXZ021>044-152215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 15 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE SOUTHEAST PANHANDLE AND NORTHEAST LOW ROLLING PLAINS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE LIKELY ALONG WITH THE THREAT OF TORNADOES. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REST OF THE EXTREME SOUTHERN PANHANDLE...MOST OF THE SOUTH PLAINS...AND ROLLING PLAINS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE SOUTH PLAINS WITH THE EXCEPTION OF THE EXTREME SOUTHWESTERN SOUTH PLAINS. AN UPPER LEVEL STORM SYSTEM OVER NORTHEAST ARIZONA LATE THIS MORNING WILL MOVE ACROSS NORTHERN NEW MEXICO THIS AFTERNOON AND INTO THE WESTERN TEXAS/OKLAHOMA PANHANDLES BY AROUND MIDNIGHT. AS THE UPPER LOW APPROACHES A SURFACE LOW OVER NEW MEXICO WILL DEEPEN AND MOVE EASTWARD. THIS WILL ASSIST IN PUSHING A WEAK WARM FRONT NORTHWARD INTO THE SOUTH PLAINS AND ROLLING PLAINS. AS THE WARM FRONT LIFTS TO THE NORTH THE DRYLINE CURRENTLY OVER THE PLAINS OF EASTERN NEW MEXICO WILL MOVE EASTWARD INTO WEST TEXAS. RICH MOISTURE AND AN UNSTABLE AIR MASS WILL BE IN PLACE EAST OF THE DRY LINE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. A COMBINATION OF THE UNSTABLE AIRMASS AND LOW LEVEL WIND SHEAR WILL LIKELY RESULT IN ORGANIZED SEVERE THUNDERSTORMS. SUPERCELL THUNDERSTORMS ARE LIKELY ...ESPECIALLY ALONG AND JUST NORTH OF THE WARM FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
TXZ021>044-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 418 PM CDT THU MAY 15 2003 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 383 FOR THE TEXAS SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE. THE TORNADO WATCH IS IN EFFECT UNTIL 10 PM AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... BAILEY... LAMB... HALE... FLOYD... MOTLEY... COTTLE... CROSBY... COCHRAN... HOCKLEY... LUBBOCK... DICKENS... KING... YOAKUM... TERRY... LYNN... GARZA... KENT... AND STONEWALL SOME COMMUNITIES INCLUDED ARE... FRIONA... DIMMITT... TULIA... SILVERTON... MEMPHIS... CHILDRESS... MULESHOE... LITTLEFIELD... PLAINVIEW... FLOYDADA... MATADOR... PADUCAH... MORTON... LEVELLAND... LUBBOCK... CROSBYTON... DICKENS... GUTHRIE... PLAINS... BROWNFIELD... TAHOKA...POST... JAYTON...AND ASPERMONT. A STRONG STORM SYSTEM CHURNING TOWARDS THE TEXAS SOUTH PLAINS FROM NEW MEXICO LATE THIS AFTERNOON WILL INTERACT WITH ABUNDANT MOISTURE AND A VERY UNSTABLE AIRMASS TO CREATE A POTENT AND DANGEROUS SITUATION. LARGE HAIL AND TORNADOES ARE DISTINCT THREATS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
TXZ021>044-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 605 PM CDT THU MAY 15 2003 THE NATIONAL WEATHER SERVICE HAS CANCELED THE TORNADO WATCH FOR THE FOLLOWING COUNTIES: PARMER... COCHRAN... BAILEY... AND YOAKUM THE TORNADO WATCH 383 CONTINUES FOR THE FOLLOWING COUNTIES UNTIL 1000 PM CDT: CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... LAMB... HALE... FLOYD... MOTLEY... COTTLE... CROSBY... HOCKLEY... LUBBOCK... DICKENS... KING... TERRY... LYNN... GARZA... KENT... AND STONEWALL REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
TXZ021>044-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT THU MAY 15 2003 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 385 UNTIL MIDNIGHT CDT. THIS REPLACES PREVIOUS WATCH NUMBER 383 AND IS IN EFFECT UNTIL MIDNIGHT CDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... HALE... FLOYD... MOTLEY... COTTLE... CROSBY... LUBBOCK... DICKENS... KING... GARZA... KENT... AND STONEWALL SOME COMMUNITIES INCLUDED ARE... DIMMITT... TULIA... SILVERTON... MEMPHIS... CHILDRESS... PLAINVIEW... FLOYDADA... MATADOR... PADUCAH... LUBBOCK... CROSBYTON... DICKENS... GUTHRIE... POST... JAYTON...AND ASPERMONT. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
The Kent County Sheriff's Office reported golfball size hail.
The Kent County Sheriff's Office reported golfball size hail.
The Stonewall County Sheriff's Office reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356122, 5356124, 5356123, 5356125.